Oregon, 2012

Flood in Oregon, January 19 to 20, 2012

January 19 to 20, 2012 · NWS MFR · 1 event in 1 county or zone

Sustained heavy precipitation led to a flooding event on the North Fork of the Coquille River at Myrtle Point.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

Sustained heavy precipitation led to a flooding event on the North Fork of the Coquille River at Myrtle Point.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Jan 19, 3:56 PM PST, 3 hours 19 minutes earlier.

Area forecast discussion, Jan 19, 3:56 PM PST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
356 PM PST THU JAN 19 2012

.SHORT TERM...
PRECIPITATION IS TRANSITIONING TO SHOWERS ACROSS THE AREA LATE
THIS AFTERNOON ANS WILL CONTINUE TO DO SO THROUGH THIS EVENING.
SNOW LEVELS NEAR 2500 FEET IN THE MOUNT SHASTA AREA...NEAR 3500
FEET IN THE SISKIYOU SUMMIT AREA...AND NEAR 4500 FEET IN THE
KLAMATH FALLS AREA. THIS EVENING SNOW LEVELS WILL FALL ANOTHER 500
FEET AS PRECIPITATION WINDS DOWN. OVERNIGHT PRECIPITATION SHOULD
COME TO AN END EXCEPT ALONG AND NEAR THE COASTAL MOUNTAINS AND IN
SOUTH UPSLOPE AREAS SUCH AS THE SHASTA VALLEY AND OVER SOME OF THE
MOUNTAINS...WHERE VERY LIGHT AMOUNTS ARE EXPECTED. WIND AND SNOW
HEADLINES HAVE BEEN UPDATED...WITH MANY OF THESE PRODUCTS SET TO
EXPIRE LATE THIS EVENING.

RIVERS AND STREAMS LEVELS ON THE WEST SIDE ARE OF UTMOST CONCERN
RIGHT NOW THROUGH FRIDAY AS EXCESSIVE RAINFALL IS AND WILL
CONTINUE TO CAUSE FLOODING OVER THE NEXT 24 HOURS IN SOME AREAS.
PLEASE SEE THE HYDROLOGY SECTION BELOW FOR FURTHER DETAILS.

ANOTHER WET AND WINDY STORM SYSTEM WILL ARRIVE ON FRIDAY DRIVING
SNOW LEVELS TO 4500 TO 6500 FEET ACROSS MUCH OF THE AREA. SNOW
LEVELS WILL PLUMMET FRIDAY NIGHT THROUGH SATURDAY...DOWN TO NEAR
3000 FEET MOST AREAS. WINTER STORM WATCHES EXIST ABOVE 4000 FEET
FOR NORTHERN CALIFORNIA WITH THIS ONE. EXPECT THERE WILL BE
ADVISORIES TO FOLLOW FOR MANY AREAS ABOVE 3000 FEET FOR LATE
FRIDAY NIGHT INTO SATURDAY. PRECIPITATION AMOUNTS WILL LEAD TO
MORE RISES ON AREA RIVERS...BUT WITH THIS ONE BEING A QUICK HITTER
WITH FALLING SNOW LEVELS DO NOT ANTICIPATE ANY PROBLEMS AS
SIGNIFICANT AS TODAY INTO TOMORROW FOR THE STREAMS...CREEKS...AND
RIVERS.

.LONG TERM...AN ACTIVE STORM TRACK CONTINUES OVER THE AREA SUNDAY
THROUGH TUESDAY...THEN MODELS SHOW THE STORM TRACK BEGINNING TO
LIFT  NORTHWARD. HOWEVER THE SOUTHERN PORTION OF INCOMING FRONTS
WILL CONTINUE TO MOVE INTO THE AREA. MODELS CONTINUE TO SHOW A
STRONG FRONT MOVING TOWARDS THE COAST SUNDAY MORNING THEN INLAND
SUNDAY AFTERNOON AND EVENING. THIS FRONT IS EXPECTED TO BE COLDER
AND BRING THE POTENTIAL FOR SOME SIGNIFICANT SNOW ACCUMULATIONS.
SNOW LEVELS ARE FORECAST INITIALLY AROUND 1500 TO 2000 FEET SUNDAY
MORNING...RISING TO AROUND 2500 TO 3000 FEET IN THE AFTERNOON AND
EVENING WHEN THE BULK OF THE PRECIPITATION MOVES INLAND. THEN SNOW
LEVELS LOWER OVERNIGHT TO 1500 TO 2000 FEET WITH CONTINUED
WIDESPREAD SHOWERS POSSIBLE.   STRONG GUSTY WINDS ARE ALSO POSSIBLE
WITH THIS FRONT ESPECIALLY ALONG THE COAST AND INTO THE SUMMER LAKE
AREA. THEN...ANOTHER WEAKER FRONT MOVES INTO THE AREA MONDAY. THIS
IS FOLLOWED BY A STRONGER SYSTEM ON TUESDAY INTO WEDNESDAY. HOWEVER
THIS LOW IS CENTERED FURTHER NORTH AND SOUTHERN PORTIONS OF THE CWA
MAY SEE LESS IMPACTS.

&&

.AVIATION...
VALLEY MVFR TO VFR EXISTS AT MOST VALLEY LOCATIONS BELOW 4000 FEET
MSL. PLENTY OF MOUNTAIN OBSCURATIONS EXIST AND WILL CONTINUE
THROUGH THE EVENING. SNOW LEVELS WILL FALL 500 TO 1000 FEET IN
SHOWERS THIS EVENING AND OVERNIGHT...TO INCLUDE KLAMATH FALLS.
CEILINGS WILL DIP INTO THE MVFR TO IFR RANGE OVERNIGHT. THERE
WILL BE A GENERAL BREAK IN THE WEATHER LATE TONIGHT THROUGH EARLY
FRIDAY...THOUGH LOW CEILINGS AND SOME PRECIP WILL LIKELY HANG ON
IN AREAS THAT UPSLOPE UNDER SOUTH FLOW...AND OVER THE HIGHER
TERRAIN AND ALONG AND NEAR THE COASTAL MOUNTAINS. WARM FRONTAL
EFFECTS FRIDAY AFTERNOON MEAN THAT CEILINGS AND VIS WILL BE
REDUCED...MAINLY IN THE IFR TO MVFR RANGE...WORSE NEAR THE
SNOWPACK AND ALONG AND NEAR THE COAST.

&&

.HYDROLOGY...
RIVER LEVELS ARE EXPECTED TO REACH MAJOR FLOODING ON THE SOUTH
FORK OF THE COQUILLE AT MYRTLE POINT WITH RIVER LEVELS EXPECTED TO
PEAK NEAR 37 FEET AROUND 10 PM PST THIS EVENING. MINOR FLOODING IS
ANTICIPATED AROUND THAT SAME TIME ON THE NORTH FORK OF THE COQUILLE
AS THE RIVER PEAKS NEAR 35 FEET. MAJOR FLOODING IS ALSO EXPECTED
ON THE COQUILLE AT COQUILLE AS THE RIVER EXCEEDS 25 FEET FRIDAY
MORNING. THE CHETCO AT BROOKINGS HAS CRESTED...BUT AN INCOMING
TIDE TONIGHT WILL SLOW THE RECESSION OF FLOOD WATERS. A FLOOD
WARNING IS ALSO OUT FOR ELK CREEK AT DRAIN. A FEW OTHER CREEKS AND
RIVERS ARE AT LEVELS OF CONCERN...SO PLEASE SEE OUR WEB PAGE AND
THE AHPS AND RIVER AND LAKES LINKS UNDER HYDROLOGY FOR FURTHER
DETAILS.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING ABOVE 4500
     FEET FOR ORZ029-030.
     HIGH WIND WARNING UNTIL 10 PM PST THIS EVENING FOR ORZ031.
     HIGH WIND WARNING FROM 1 PM TO 10 PM PST FRIDAY FOR ORZ031.
     WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING ABOVE 4500
     FEET FOR ORZ031.
     HIGH WIND WARNING FROM 11 AM TO 7 PM PST FRIDAY FOR ORZ021-022.
     HIGH SURF ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR ORZ021-022.
     WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING BELOW 5000
     FEET FOR ORZ027-028.
     WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING ABOVE 5000
     FEET FOR ORZ027-028.

CA...WINTER STORM WATCH FROM FRIDAY EVENING THROUGH SATURDAY MORNING
     ABOVE 4000 FEET FOR CAZ080.
     WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR CAZ082.
     WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
     MORNING ABOVE 4000 FEET FOR CAZ082-083.
     WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING ABOVE 4500
     FEET FOR CAZ080.
     WIND ADVISORY FROM 1 PM TO 10 PM PST FRIDAY FOR CAZ081.
     WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING ABOVE 3500
     FEET FOR CAZ083.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 PM PST THIS AFTERNOON FOR
     PZZ356-376.
     GALE WARNING FROM 7 AM FRIDAY TO 3 AM PST SATURDAY FOR
     PZZ350-356-370-376.
     HAZARDOUS SEAS WARNING UNTIL 4 AM PST SUNDAY FOR
     PZZ350-356-370-376.

BTL/CC
Hazardous weather outlook, Jan 19, 4:50 PM PST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
450 PM PST THU JAN 19 2012

CAZ081-210100-
CENTRAL SISKIYOU COUNTY-
450 PM PST THU JAN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TONIGHT

WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM PST. SEE WINTER WEATHER
MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM PST FRIDAY. SEE WEATHER
MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ031-210100-
CENTRAL AND EASTERN LAKE COUNTY-
450 PM PST THU JAN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...TONIGHT

HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST. SEE WEATHER
MESSAGE FOR DETAILS. WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM
PST ABOVE 4500 FEET. SEE WINTER WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HIGH WIND WARNING IN EFFECT FROM 1 PM TO 10 PM PST FRIDAY. SEE
WEATHER MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ021-210100-
SOUTH CENTRAL OREGON COAST-
450 PM PST THU JAN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TONIGHT

FLOOD WARNING IN EFFECT FOR THE COQUILLE RIVER AT COQUILLE AND THE
SOUTH FORK AND NORTH FORK OF THE COQUILLE RIVER NEAR MYRTLE POINT.
SEE FLOOD PRODUCTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FLOOD WARNINGS CONTINUE. HIGH WIND WARNING FROM 11 AM TO 7 PM PST
FRIDAY. SEE WEATHER MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ022-210100-
CURRY COUNTY COAST-
450 PM PST THU JAN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TONIGHT

FLOOD WATCH CONTINUES FOR THE ROGUE RIVER NEAR AGNESS. SEE FLOOD
PRODUCT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FLOOD WATCH CONTINUES FOR THE ROGUE RIVER NEAR AGNESS. HIGH WIND
WARNING IN EFFECT FROM 11 AM TO 7 PM PST FRIDAY. SEE WEATHER
MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ083-210100-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
450 PM PST THU JAN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TONIGHT

WINTER STORM WARNING IN EFFECT UNTIL 10 PM PST. SEE WINTER WEATHER
MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY MORNING ABOVE 4000 FEET. SEE WINTER WEATHER MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ027-028-210100-
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
450 PM PST THU JAN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...TONIGHT

WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST ABOVE 5000
FEET. WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST
BELOW 5000 FEET. SEE WINTER WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ082-210100-
SOUTH CENTRAL SISKIYOU COUNTY-
450 PM PST THU JAN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TONIGHT

WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST. SEE WINTER
WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY MORNING ABOVE 4000 FEET. SEE WINTER WEATHER MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ029-030-210100-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
450 PM PST THU JAN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...TONIGHT

WINTER STORM WARNING REMAINS IN EFFCET UNTIL 10 PM PST. SEE WINTER
WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ080-210100-
WESTERN SISKIYOU COUNTY-
450 PM PST THU JAN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TONIGHT

WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM PST ABOVE 4000 FEET.
SEE WINTER WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
MORNING ABOVE 4000 FEET. SEE WINTER WEATHER MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ023-210100-
CENTRAL DOUGLAS COUNTY-
450 PM PST THU JAN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TONIGHT

FLOOD WARNING CONTINUES FOR ELK CREEK NEAR DRAIN. SEE FLOOD
PRODUCT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FLOOD WARNING CONTINUES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ024-210100-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
450 PM PST THU JAN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TONIGHT

FLOOD WATCH CONTINUES FOR THE ROGUE RIVER NEAR AGNESS. SEE FLOOD
PRODUCT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FLOOD WATCH CONTINUES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GLASER

In the hours before

Local storm report, Jan 19, 4:17 PM PST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
417 PM PST THU JAN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HEAVY RAIN       4 N GRANTS PASS         42.50N 123.34W
01/19/2012  M2.75 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            36 HOUR TOTAL FROM 4AM PST WEDNESDAY TO 4PM PST THURSDAY.
            RAIN HAS STOPPED WITH JUST SHOWERS AROUND. NEARBY CREEKS
            REPORTED AS FULL, BUT NOT OVERFLOWING.

&&

LUTZ
Local storm report, Jan 19, 4:20 PM PST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
420 PM PST THU JAN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HEAVY RAIN       2 WSW OBRIEN            42.06N 123.73W
01/19/2012  M6.90 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            24 HOUR TOTAL BETWEEN 4 PM AND 4 PM. IN THE PREVIOUS 24
            HOUR PERIOD THERE WAS 3.80 INCHES.

&&

SANDLER
Local storm report, Jan 19, 4:57 PM PST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
457 PM PST THU JAN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HEAVY RAIN       ROGUE RIVER             42.44N 123.17W
01/19/2012  M2.48 INCH       JACKSON            OR   NWS EMPLOYEE

            RAINFALL OCCURRED DURING THE PAST 24 HOURS.

&&

SANDLER
Local storm report, Jan 19, 4:59 PM PST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
459 PM PST THU JAN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     HEAVY RAIN       1 NNW GRANTS PASS       42.45N 123.33W
01/19/2012  M1.93 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            5 PM TO 5 PM.

&&

GLASER
Local storm report, Jan 19, 5:00 PM PST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
500 PM PST THU JAN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HEAVY RAIN       3 SSE COOS BAY          43.33N 124.22W
01/19/2012  M2.41 INCH       COOS               OR   TRAINED SPOTTER

            RAINFALL DURING THE PAST 24 HOURS.

&&

SANDLER
Local storm report, Jan 19, 5:50 PM PST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
550 PM PST THU JAN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HEAVY RAIN       3 NE BANDON             43.14N 124.37W
01/19/2012  M2.90 INCH       COOS               OR   TRAINED SPOTTER

            26 HOUR AMOUNT FROM 315PM PST WEDNESDAY TO 515PM PST
            THURSDAY. ONE LARGE MADRONE BRANCH SNAPPED IN THE WIND
            YESTERDAY.

0530 PM     FLOOD            N MYRTLE POINT          43.07N 124.13W
01/19/2012                   COOS               OR   TRAINED SPOTTER

            WATER FLOODED 2.5 FEET DEEP IN PORTION OF THE YARD.
            LOCATION IS NEAR CONFLUENCE OF BRUMMIT CREEK AND EAST
            FORK OF COQUILLE. WATER HAS BEEN STEADY AT THIS LEVEL FOR
            THE LAST 12 HOURS. WATER APPRENTLY BACKS UP AT THIS
            LOCATION DUE TO A CONSTRICTION IN THE WATERWAY 1 MILE
            DOWNSTREAM.

0530 PM     HEAVY RAIN       N MYRTLE POINT          43.07N 124.13W
01/19/2012  E3.25 INCH       COOS               OR   TRAINED SPOTTER

            ESTIMATED 3 TO 3.5 INCHES IN THE LAST 24 HOURS. MEASURED
            2.6 INCHES FELL IN THE PREVIOUS 24 HOURS. AMOUNT WAS
            ESTIMATED BECAUSE SPOTTER HAD TO USE BINOCULARS TO READ
            THE GAGE AS IT IS FLOODED 2.5 FEET DEEP AROUND IT.

0544 PM     HEAVY RAIN       3 S BANDON              43.07N 124.42W
01/19/2012  M1.85 INCH       COOS               OR   TRAINED SPOTTER

            24 HOUR TOTAL

0548 PM     HEAVY RAIN       2 WSW WILDERVILLE       42.38N 123.50W
01/19/2012  M3.58 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            24 HOUR TOTAL ENDING AT 430 PM PST

&&

LUTZ

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Coos

When
January 19, 7:15 PM PST to January 20, 6:00 AM PST
Where
Coos County, 1.02 mi SSE of Norway to 2.29 mi WNW of Myrtle Pt
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
43.086, -124.144

The North Fork of the Coquille River at Myrtle Point reached the flood stage of 35.00 feet at 19/1915 PST, then receded below flood stage at 20/0600 PST.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2012Every state in 2012This day in weather historyWarnings in Oregon, January 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 356591.